The information in today’s article is so important, I’m going to get right to it.

If you take a statin medication like Lipitor to control cholesterol, health experts say you need to take a supplement called CoQ10.

While many people are aware of this need, I’m very concerned with how many people I talk to who are not. Here’s an example: One day I was working with Judy. I’ve known Judy for years and on that day, she didn’t seem quite right. When I asked her if she was feeling okay, she mentioned that lately her legs hurt her so much she could barely walk. We continued talking for a few more minutes when under her breath she said, “I don’t really even take anything except a cholesterol drug.”

That’s when the sirens went off in my head.

One thing we know about statin drugs is they deplete a critically important nutrient in the body called Coenzyme Q10 (CoQ10). CoQ10 is concentrated mostly in the heart and liver, but is used by virtually every cell in the body. It plays a vital role in energy production and muscle function.

Studies show CoQ10 can help with blood pressure, angina, and congestive heart failure among other conditions.

What happens when cholesterol drugs deplete CoQ10?

Many experts point to fatigue and muscle pain, in addition to potential liver problems. According to research, if you’re taking a statin medication, you should take CoQ10 daily.

My favorite is CoQ10+ Food Complex by New Chapter. CoQ10+ Food Complex is unlike any other form of CoQ10 on the market today because it’s actually food. According to studies, this food form is more effective because it’s 20 times more active in the body.

Judy agrees. She called me two weeks later and said that since taking CoQ10, her pain was totally gone.

Mike Ventresca is the owner of Vital Choice Healthstore located at 9243 Sprague Road in North Royalton’s Timber Ridge Plaza. This information is not intended to diagnose, treat, cure or prevent any disease. If you have concerns about your own health, you should always consult with a healthcare professional.